MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6530
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulty was encountered.The patient presented with coronary artery disease and underwent percutaneous transluminal coronary angioplasty.The 90% stenosed target lesion was located in the severely tortuous and moderately calcified left anterior descending (lad) artery and left circumflex (lcx) artery.A 2.00x12 maverick balloon was advanced for dilatation but failed to cross the lesion and was replaced with a non-boston scientific (bsc) balloon.Following pre-dilatation, a 3.00x16 and 2.50x24 synergy drug-eluting stents were advanced into the lad and lcx respectively but failed to cross.Both stents were removed and replaced with two non-bsc stents.A 2.75x8 nc quantum apex balloon was used to optimize the proximal portion of lcx stent, while a 3.50x8 nc quantum apex balloon was advanced but failed to cross and got stuck in the proximal portion of the lad stent and was removed with some difficulty.Another 3.50x8 nc quantum apex balloon was used to complete the proximal optimization technique successfully.The procedure was completed with no patient complications.
 
Additional Manufacturer Narrative
Returned product consisted of an nc quantum apex balloon catheter.The device was microscopically and visually examined.There was a kink to the hypotube 2cm distal to the strain relief.There was contrast in the inflation lumen and the balloon.The shaft was twisted for a length of 2mm at the proximal end of the rapid port exchange (rpe).The balloon was loosely folded, and the tip was damaged.Product analysis could not confirm the reported event, as the clinical circumstances could not be replicated.There was tip damage, and the shaft was twisted.There was also a hypotube kink found to the device.
 
Event or Problem Description

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16274248
Report Number2124215-2023-03555
Device Sequence Number20331388
Product Code LOX
UDI-Device Identifier08714729783176
UDI-Public08714729783176
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2025
Device Model Number6530
Device Catalogue Number6530
Device Lot Number0029591626
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale